Paper Information

Journal:   IRANIAN JOURNAL OF TOXICOLOGY   MARCH-APRIL 2018 , Volume 12 , Number 2; Page(s) 33 To 35.
 
Paper:  RESPIRATORY APNEA IN PATIENTS WITH ACUTE POISONING BY TRAMADOL (TWO YEARS STUDY)
 
Author(s):  TAHERI SEYED KAZEM, DOROOSHI GHOLAMALI, AFZALI SAEED*
 
* DEPARTMENT OF FORENSIC MEDICINE AND TOXICOLOGY, SCHOOL OF MEDICINE, HAMADAN UNIVERSITY OF MEDICAL SCIENCES, HAMADAN, IRAN
 
Abstract: 

Background: Tramadol is an analgesic drug being abused today a lot. Excessive ingestion will lead to hazardous complications such as convulsion and occasionally respiratory apnea. The aim of this study based on frequency respiratory apnea in patients with acute tramadol poisoning hospitalized in Farshchian Hospital of Hamadan, Iran from Jan 2014 to Dec 2015.
Methods: All patients with tramadol poisoning who hospitalized and treated at poisoning ward were enrolled into the study. Their demographic data including age, gender, drug ingestion dose, and respiratory apnea leading to taking naloxone or intubation collected and analyzed statistically by SPSS software.
Results: Overall, 350 patients aged between 14 to 68 yr old were investigated. About 75% of them were male and among them, 81.14% had deliberate self-poisoning.4.86% developed apnea whose average tramadol consumption was 4158.83 mg. In patients who had not apnea, the average tramadol consumption was 122.38 mg, that was statistically significant difference (P<0.001).
Conclusion: Although apnea development frequency in patients with excessive tramadol ingestion is rare, it is significant as a potentially life-threatening risk, occasionally ignored.

 
Keyword(s): APNEA, IRAN, POISONING, TRAMADOL
 
References: 
  • ندارد
 
  Yearly Visit 23
 
Latest on Blog
Enter SID Blog